# SDR CA140224008

- Difficulty date: February 15, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Aerosp ATR 72-212A
- Engine: Pwa PW127
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Location: Nr 2
- Stage of operation: CR
- How discovered: O
- Nature of condition: A, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING FLIGHT, AT APPROXIMATELY 6500 FT, THE PILOT REPORTED A LOUD RUMBLING SOUND FROM NR 2 ENGINE. THE CREW REPORTED FIRE COMING OUT FROM NR 2 ENGINE EXHAUST. THE ENGINE WAS SHUTDOWN AND AN UNEVENTFUL SINGLE ENGINE LANDING WAS PERFORMED AT THE AIRPORT OF ORIGIN.  DURING THE ON GROUND TROUBLESHOOTING, THE ENGINE CHIP DETECTOR WAS FOUND SATURATED WITH METAL FLAKES. A BORESCOPE INSPECTION REVEALED DAMAGE BEYOND ACCEPTABLE LIMITS.  THE ENGINE REPLACEMENT IS ON GOING.
